Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Took birth control pill. Got period and missed for next month. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
Took XXXXXXX for one month I got my period right away on the normal day now I am 5 days late for the next period is this at all normal?
Posted Mon, 22 Apr 2013 in Birth Control
Answered by Dr. Michelle Gibson James 19 minutes later
Hi, thanks for using healthcare magic

Normally the use of oral birth control results in a regular period, this is one of the indications for birth control besides contraception.
It can cause the periods to become significantly lighter and in rare instances delay a period for up to a week especially if it is not taken exactly on schedule.

Though oral contraception work well there is a small chance of pregnancy.This risk is greater (1)if there is any history of vomiting or diarrhoea which would have resulted in decreased levels of the drugs,
(2) if any of the doses are missed,
(3) antibiotics are used concurrently.

Delayed period can occur for reasons other than pregnancy such as : emotional or physical stress, increase in a hormone called prolactin, abnormal levels of thyroid hormone, extreme physical activity and a condition called PCOS (polycystic ovarian syndrome).

You should consider waiting at least a week after the period was due, if it still does not come then do a pregnancy test.
If it is negative , then you may want to consider visiting your doctor for an assessment.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor